I've been prescribed a short course 3-4 days of 30 mg a day for a chest infection.

I'm a bit on the weak side after 2 months of hacking.

It's worked wonders but I wondered if anyone has experienced a short course, any impact on thyroxine, or if they were extra tired the week after the course?

I've got mixed opinions from Google regarding impact on thyroxine - possibly better than if you had a healthy thyroid as it can affect Tsh. Other sources seemed to think it impacted conversion.

But it's only 3 days, it's more if the actual steroids might cause a weak week (!) after finishing the course. Impacts on work and my back.

I had an Addison test last year and as my cortisol response was great and I created lots of cortisol, I did notice the difference afterwards (weaker arms and legs) but other things were going on then.

so just feeling a bit apprehensive and wondering if wise to take another week off work.


5 Replies

  • It's a short course. I just felt a feeling well-being (for a change- ha!).

    Play it by ear.

    H x

  • It doesn't matter what the cause is, if you still feel weak you need to rest.

    I doubt very much whether a short course of steriods will have a lasting impact on your thyroid state - but if you continue to feel weak then it might be a good idea to have another thyroid test. Much more likely is that you are still recovering from your quite long illness. It just takes time.

  • I loved the way I felt while I was taking it, but came down with a bump afterwards. You might need some more time off work to re-adjust.

  • Thanks Mari - I've actually felt a heck of a lot better for not taking it!

    I was far too jittery on it but it's helped by chest a bit (I hope - some wheezing again this eve. Bugger of a virus.)

  • Yes, this cold snap of weather doesn't help if you're at all wheezy. Hope you feel better soon. MariLiz

You may also like...